The Diabetes Forum Support Community For Diabetics Online banner

1 - 10 of 10 Posts

·
Registered
Joined
·
19 Posts
Discussion Starter · #1 ·
Hi I'm now on Abasaglar insulin, I was told to take it x 2 aday, but I find im having hypos at night, ive read up about this insulin, and it is supposed to be taken once aday, well I would like to try that but confused how to start it, as if I take one larger dose would I not overdose? As the dose from 12 hrs before would be in my system still, can anyone answer this please, how to do this safely.
 

·
Super Moderator
Joined
·
9,724 Posts
Net, have you asked your diabetes medical team this question?
 

·
Registered
Joined
·
2 Posts
Hi I'm now on Abasaglar insulin, I was told to take it x 2 aday, but I find im having hypos at night, ive read up about this insulin, and it is supposed to be taken once aday, well I would like to try that but confused how to start it, as if I take one larger dose would I not overdose? As the dose from 12 hrs before would be in my system still, can anyone answer this please, how to do this safely.
Basaglar is generally taken once a day. It's a long lasting insulin. Many people that take long lasting insulin also take a short acting insulin at meal Time. Or if they are a Type 2 they may take an oral diabetes drug. This really needs to be discussed with the Doctor that prescribed the Basaglar for you. Best of Luck
 

·
Registered
Joined
·
2 Posts
I wanted to add. Since my guess is that you are a Type 2. The fact that your instructions are 2 injections per day of a long term insulin. I would be Leary of 2 shots a day of Basaglar if Hypos are suspected. I have been on Basaglar but I'm back on Lantus again. Lantus and Basaglar are both long term insulin. I take my 1 shot around 8pm and a small snack. I have not had Hypos with this method. I also take other medication during the day to control my glucose.
 

·
Registered
Joined
·
19 Posts
Discussion Starter · #6 ·
I wanted to add. Since my guess is that you are a Type 2. The fact that your instructions are 2 injections per day of a long term insulin. I would be Leary of 2 shots a day of Basaglar if Hypos are suspected. I have been on Basaglar but I'm back on Lantus again. Lantus and Basaglar are both long term insulin. I take my 1 shot around 8pm and a small snack. I have not had Hypos with this method. I also take other medication during the day to control my glucose.
Im type 1 im in hospital at moment so many problems, they put me on levemir which I've been on x 2 before, and the small doses I take run out before next one, and they've cut it back again so I don't know what is going on, I have hypos in night they rise high on getting up, as I only have 6 units at night, don't know what to do next . 🤢
 

·
Super Moderator
Joined
·
1,940 Posts
Can you choose a different hospital? Seriously, if your medical team knows you're having problems with Levemir I don't know why they don't give you something else. I'm also a bit confused that you've been taking smaller doses twice a day to extend its coverage but you're going hypo at night and they're still cutting back on the amount?

Everyone has a boss. If your medical team cannot explain in regular-person terms what they are doing and their alternatives for your treatment, you should be able to go up one level at the hospital and ask what's going on. It's your body and your treatment; you should know. And they should be able to tell you.
 

·
Super Moderator
Joined
·
9,724 Posts
Remember, I do not take insulin, so I may be way off base here. Maybe your lows are not the issue with your Levimer, maybe it is your bolus insulin making you go low. Could it be maybe your basal insulin is too low nd your bolus insulin is too high. I don't recall if you said how you determined how you dose your bolus insulin.

The hospital should be able to determine what is going on. Are they taking care of your insulin doses since you have been omitted or are you?
 

·
Registered
Joined
·
19 Posts
Discussion Starter · #9 ·
I do my own insulin, they have cut down dose at night and morning as I go hypo when it peaks, but go high as soon as I'm out of bed , and don't think smaller doses last till next dose, 6 units at night, 10 in morning.
 

·
Super Moderator
Joined
·
1,940 Posts
Definitely sounds like a different combination of insulins or an administration schedule is needed. Have you asked about an insulin pump?
 
1 - 10 of 10 Posts
Top